Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Aug 26, 2016, 3:42 PM CDT for Colbert County, Franklin County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 3:42 PM CDT (20:42 UTC)
- Expired
- Aug 26, 2016, 4:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Colbert County, AL, Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
530
WUUS54 KHUN 262042
SVRHUN
ALC033-059-262115-
/O.NEW.KHUN.SV.W.0052.160826T2042Z-160826T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
342 PM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE ALABAMA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COLBERT COUNTY IN NORTHWESTERN ALABAMA...
NORTH CENTRAL FRANKLIN COUNTY IN NORTHWESTERN ALABAMA...
* UNTIL 415 PM CDT
* AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BELGREEN...OR 11 MILES NORTHWEST OF RUSSELLVILLE...MOVING NORTHWEST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHEROKEE...MARGERUM...CROOKED OAK...MYNOT...NEW BETHEL...BARTON...
POSEY LOOP...CEDAR CREEK RESERVOIR...MAUD AND SRYGLEY CHURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3479 8811 3488 8800 3461 8773 3448 8790
3463 8813
TIME...MOT...LOC 2042Z 133DEG 25KT 3460 8789
HAIL...<.75IN
WIND...60MPH
$$
KDW2 follow-up statements
024
WWUS54 KHUN 262050
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
350 PM CDT FRI AUG 26 2016
ALC033-059-262115-
/O.CON.KHUN.SV.W.0052.000000T0000Z-160826T2115Z/
COLBERT AL-FRANKLIN AL-
350 PM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WESTERN COLBERT AND NORTH CENTRAL FRANKLIN COUNTIES...
AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHEROKEE...OR
13 MILES WEST OF TUSCUMBIA...MOVING NORTHWEST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHEROKEE...MARGERUM...CROOKED OAK...MYNOT...NEW BETHEL...BARTON...
POSEY LOOP...CEDAR CREEK RESERVOIR...MAUD AND SRYGLEY CHURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM HAS PRODUCED DESTRUCTIVE WINDS IN SOUTHEASTERN PORTIONS
OF COLBERT COUNTY...IN THE LITTLEVILLE AREA. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3479 8811 3488 8800 3461 8773 3449 8789
3463 8813
TIME...MOT...LOC 2048Z 144DEG 33KT 3469 8794
HAIL...<.75IN
WIND...60MPH
$$
KDW947
WWUS54 KHUN 262110
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
410 PM CDT FRI AUG 26 2016
ALC059-262119-
/O.CAN.KHUN.SV.W.0052.000000T0000Z-160826T2115Z/
FRANKLIN AL-
410 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRANKLIN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3479 8811 3488 8800 3461 8773 3457 8781
3458 8802 3463 8813
TIME...MOT...LOC 2109Z 133DEG 25KT 3479 8807
$$
ALC033-262115-
/O.CON.KHUN.SV.W.0052.000000T0000Z-160826T2115Z/
COLBERT AL-
410 PM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WESTERN COLBERT COUNTY...
AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHEROKEE...OR
7 MILES EAST OF IUKA...MOVING NORTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHEROKEE...MARGERUM...CROOKED OAK...MYNOT...NEW BETHEL...BARTON...
POSEY LOOP...MAUD...SRYGLEY CHURCH AND MALONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS STORM IS PRODUCING
WIDESPREAD WIND DAMAGE ACROSS COLBERT COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3479 8811 3488 8800 3461 8773 3457 8781
3458 8802 3463 8813
TIME...MOT...LOC 2109Z 133DEG 25KT 3479 8807
HAIL...<.75IN
WIND...60MPH
$$
KDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:07 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 26, 3:07 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 307 PM CDT FRI AUG 26 2016 .SYNOPSIS... The prevailing ridge across the Southeast/Appalachian states will keep the region hot and humid with various rounds of mainly afternoon thunderstorms through the weekend. Further to the northwest, a longwave trough moving across western/central Canada/Intermountain West will actually act to dampen the ridge over the next 3 days. The upper flow pattern then looks to transition to an omega block pattern across north America later next week with the TN valley in NW flow. Meanwhile, scattered storms have developed along a convergence boundary over central AL to northern MS. This convergence boundary will likely remain the focus for storms until this evening. SL.77 && .DISCUSSION... The scattered storms are expected to prevail into the early evening hours with gusty winds of 30-40 MPH possible with any of the stronger storms. After storms diminish/dissipate, patchy fog will be possible overnight with patchy dense fog possible near rivers, lakes, and valleys. Then, on Saturday, expecting this convergence boundary to dissipate/move off to the north due to shift in the upper ridge position towards the central Appalachians. As this shift in the ridge position continues, the TN valley will be positioned on the SW flank of the ridge. An inverted trough/weak vorticity max rotating around the southern flank will approach on Saturday afternoon over the central/northern GA/NE AL. As a result, anticipate isolated thunderstorms to develop again, especially over NE AL. Greater areal coverage in storms may be possible depending on the timing of the trough as instability will be maximized during the afternoon. With wind shear values quite low, any storms that develop will be pulse- like with potential for microbursts. Primary impacts will be gusty winds up to 40 MPH with very heavy rainfall. In addition, temperatures will still be quite hot and humid with temperatures rising into the low 90s, which with dewpoints in the 70s, will translate to heat index value rising close to 105. Similar conditions are anticipated on Sunday as the upper flow pattern begins to transition to a more dampened ridge as the polar jet trough moves up and over the ridge. With the dampening ridge, kept the isolated thunderstorm chances in place for the afternoon especially over NE AL where greater speed convergence within the flow is noted in the mid levels. Though the ridge will be weaker during the early part of the week, weak northeasterly flow is expected which may advect drier air aloft acting to limit deep convective updrafts. Nevertheless, will keep isolated thunderstorms in the forecast through Monday and Tuesday with similar daytime highs in the 90s. The main difference may be somewhat 'cooler' dewpoint temperatures which may keep heat index values below 100. The upper flow pattern then begins to transition to an omega flow pattern by day 7/8. In the meantime, on Wednesday and Thursday have kept isolated thunderstorms in the forecast with highs in the 90s and lows in the 70s. This does not take into effect any of the possible impacts from Invest 99L. At this point, too much uncertainty on the track, storm integrity, and intensity still exist with this tropical wave to even incorporate any impacts for the end of next week. SL.77 && .AVIATION... (Issued 1233 PM CDT FRI AUG 26 2016) For 18Z TAFs: Current radar shows scattered showers and couple storms developing mainly south of the TN river and west of the I-65 corridor. Expecting showers or storms to push in the vicinity of the terminals by 20Z. Given the scattered nature of these storms, only mentioned VCTS (VCSH at HSV) and will tempo as needed. TS threat should end between 0-2z. Patchy fog before sunrise will, if over the terminals, produce MVFR to IFR VSBY beginning around 10Z. VFR conditions expected after sunrise, as fog dissipates. Barron && .PRELIMINARY POINT TEMPS/POPS... Huntsville 73 94 72 93 / 20 20 10 20 Shoals 73 93 72 93 / 20 20 10 20 Vinemont 71 92 71 92 / 20 20 10 20 Fayetteville 71 92 71 92 / 20 20 10 20 Albertville 72 92 71 91 / 20 20 10 20 Fort Payne 71 91 70 90 / 20 20 10 20 && .HUN Watches/Warnings/Advisories... AL...NONE. TN...NONE. && For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Aug 26, 1:29 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 129 PM CDT FRI AUG 26 2016 ALZ001>010-016-TNZ076-096-097-271100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 129 PM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... FOR THE REST OF TODAY AND THROUGH THIS EVENING...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. AN ISOLATED STRONG STORM CANNOT BE RULED OUT...CAPABLE OF WIND GUSTS TO 50 MPH...LIGHTNING...AND BRIEF HEAVY RAIN. OUTSIDE AND BEFORE THUNDERSTORM DEVELOPMENT...HEAT INDEX VALUES COULD RANGE FROM 100 TO 105 DEGREES ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED MAINLY AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED THROUGH MID WEEK. THE STRONGER STORMS IN THIS PERIOD COULD PRODUCE GUSTY WINDS...LIGHTNING...AND LOCALLY HEAVY RAIN. MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE BETWEEN 100 TO 105 DEGREES DURING THE AFTERNOON HOURS ON SATURDAY...MAINLY ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 26, 2:53 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
253 PM CDT FRI AUG 26 2016
ALZ002>004-262045-
LAWRENCE AL-COLBERT AL-FRANKLIN AL-
253 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAWRENCE...SOUTHERN
COLBERT AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 345 PM CDT...
AT 252 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
MOULTON TO 8 MILES SOUTHEAST OF LITTLEVILLE...AND MOVING NORTHWEST AT
25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...LITTLEVILLE...
LEIGHTON...CROOKED OAK...HATTON...NE SMITH AND SPRING VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3476 8786 3473 8781 3474 8776 3477 8771
3480 8762 3453 8723 3446 8757 3470 8812
TIME...MOT...LOC 1952Z 123DEG 22KT 3455 8739 3451 8755
BARRONLocal storm report, Aug 26, 2:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
258 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG ENE MOULTON 34.48N 87.29W
08/26/2016 LAWRENCE AL EMERGENCY MNGR
LAWRENCE COUNTY EMA REPORTS POWER LINES DOWN ON COURT ST
IN MOULTON.
&&
TBARRONLocal storm report, Aug 26, 3:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
300 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 2 N SPEAKE 34.45N 87.16W
08/26/2016 LAWRENCE AL EMERGENCY MNGR
LAWRENCE COUNTY EMA REPORTED A COUPLE TREES NEAR IN THE
OAKVILLE DISTRICT NEAR SPEAKE.
&&
TBARRONSpecial weather statement, Aug 26, 3:37 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
337 PM CDT FRI AUG 26 2016
ALZ001>003-262115-
LAUDERDALE AL-COLBERT AL-FRANKLIN AL-
337 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE...COLBERT AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 415 PM CDT...
AT 337 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LEIGHTON TO 7 MILES
SOUTHWEST OF BELGREEN...AND MOVING WEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...
RED BAY...CHEROKEE...LITTLEVILLE...LEIGHTON AND ST. FLORIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3477 8811 3497 8781 3477 8742 3474 8743
3471 8742 3470 8745 3466 8744 3465 8746
3465 8748 3464 8748 3434 8795 3438 8816
TIME...MOT...LOC 2037Z 108DEG 21KT 3476 8749 3443 8799
KDWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:53 PM CDT | Special Weather Statement | HUN | Colbert, Lawrence | 52 min |
| Aug 26, 3:37 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 38 min |
| Aug 26, 4:03 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 27 min |
| Aug 26, 4:05 PM CDT | Special Weather Statement | HUN | Jackson | 25 min |
| Aug 26, 4:14 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 31 min |
| Aug 26, 4:20 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 25 min |
| Aug 26, 4:32 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 28 min |
| Aug 26, 4:34 PM CDT | Special Weather Statement | HUN | DeKalb | 26 min |
| Aug 26, 4:44 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 46 min |
| Aug 26, 5:35 PM CDT | Special Weather Statement | HUN | Madison, Marshall | 40 min |
| Aug 26, 5:56 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 49 min |
| Aug 26, 6:21 PM CDT | Special Weather Statement | HUN | Morgan | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.